Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 27, 2015, 4:13 AM CST for Polk County, Scott County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2015, 4:13 AM CST (10:13 UTC)
- Expired
- Dec 27, 2015, 4:45 AM CST
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
859
WFUS54 KLZK 271013
TORLZK
ARC113-127-271045-
/O.NEW.KLZK.TO.W.0033.151227T1013Z-151227T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 AM CST SUN DEC 27 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
NORTHERN POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 445 AM CST
* AT 413 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER POLK COUNTY FAIRGROUNDS...OR NEAR MENA...
MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MENA...WALDRON...HATFIELD...VANDERVOORT...BEAUCHAMP...MCCAULEY...QUEEN
WILHELMINA STATE PARK...MENA INTERMOUNTAIN AIRPORT...POLK COUNTY
FAIRGROUNDS...MOUNTAIN FORK...COVE...ACORN...NUNLEY...CAMP PIONEER...
EAGLETON...HON...WINFIELD...SHADY GROVE...INK AND DALLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3464 9446 3497 9420 3474 9382 3432 9446
3438 9447
TIME...MOT...LOC 1013Z 218DEG 33KT 3454 9424
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
622 follow-up statements
384
WWUS54 KLZK 271027
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 AM CST SUN DEC 27 2015
ARC113-127-271045-
/O.CON.KLZK.TO.W.0033.000000T0000Z-151227T1045Z/
SCOTT AR-POLK AR-
427 AM CST SUN DEC 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR
SOUTHWESTERN SCOTT AND NORTHERN POLK COUNTIES...
AT 427 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MENA...MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MENA...WALDRON...HATFIELD...BEAUCHAMP...POLK COUNTY FAIRGROUNDS...QUEEN
WILHELMINA STATE PARK...MOUNTAIN FORK...ACORN...RICH MOUNTAIN...CAMP
PIONEER...EAGLETON...Y CITY...HON...WINFIELD...ROCKY...POTTER...SHADY GROVE...
BOLES...NEEDMORE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW!
&&
LAT...LON 3464 9446 3497 9420 3474 9382 3444 9447
TIME...MOT...LOC 1027Z 204DEG 27KT 3466 9418
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
62242
WWUS54 KLZK 271038
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 AM CST SUN DEC 27 2015
ARC113-127-271048-
/O.EXP.KLZK.TO.W.0033.000000T0000Z-151227T1045Z/
SCOTT AR-POLK AR-
438 AM CST SUN DEC 27 2015
...THE TORNADO WARNING FOR SOUTHWESTERN SCOTT AND NORTHERN POLK
COUNTIES WILL EXPIRE AT 445 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3464 9446 3497 9420 3474 9382 3444 9447
TIME...MOT...LOC 1037Z 218DEG 33KT 3466 9418
$$
62What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 27, 3:00 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 27, 3:00 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 AM CST SUN DEC 27 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY SHOWERS AND SOME THUNDERSTORMS HAVE BECOME MORE NUMEROUS SINCE SAT EVENING AS THE WARM FRONT THAT LIFTED NORTH THROUGH THE STATE IS NOW DROPPING BACK SOUTH AS A COLD FRONT. TEMPS ACROSS THE STATE RANGE FROM A VERY WARM UPPER 60S TO LOW 70S ACROSS MUCH OF THE CWA...TO THE LOW AND MID 40S BEHIND THIS FRONT NEAR THE MO BORDER. THIS FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE MORNING HRS...BEING LOCATED FROM NEAR MENA...TO CONWAY TO NEWPORT BY AROUND SUNRISE. THIS FRONT WILL SLOW AS IT DROPS SOUTH OF LITTLE ROCK LATER IN THE MORNING AS THE MAIN SFC LOW BEGINS LIFTING NE OVER NERN TX. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ALONG THIS FRONT AS MOISTURE CONTINUES TO SURGE NORTH OVER THE FRONT. THIS SFC LOW WILL LIFT NE OVER SERN AR TONIGHT INTO MON...WITH THE MAIN UPPER CLOSED LOW LIFTING NE FROM NRN TX INTO ERN OK. THE FINAL WAVE OF PRECIP ACTIVITY WILL LIFT NE THROUGH THE STATE DURING THE MORNING HRS ON MON...WITH THE DRY SLOT OF THIS OCCLUDING SYNOPTIC CYCLONE SURGING NE OVER AR. WRAP AROUND MOISTURE WILL KEEP CLOUDS AND SOME PRECIP ONGOING MON AFTERNOON. COOLER AIR WILL ALSO WRAP ROUND...WITH COOLING TEMPS FROM THE WEST/SW TO EAST/NW. PRECIP AMOUNTS REMAIN ON TRACK...THOUGH A BIT LOWER OVERALL AMOUNTS MAY BE SEEN. EXPECT RAINFALL AMOUNTS FROM NOW THROUGH THE END OF MON EVENING...TO CONTINUE TO BE POTENTIALLY 3 TO OVER 6 INCHES ACROSS THE NWRN SECTIONS OF THE CWA...OR NW OF A LINE FROM HOT SPRINGS...TO HARDY. SOME LOCATIONS WITHIN THIS AREA NEAR THE OK BORDER COULD EXCEED 8 INCHES. EAST OF THIS LINE...RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL REMAIN POSSIBLE...WITH LOCALLY HIGHER AMOUNTS NEARING 5 INCHES FURTHER WEST NEARER TO THE HOT SPRINGS TO HARDY LINE. SERN SECTIONS COULD SEE A COUPLE INCHES OF RAINFALL. SOME SVR WX POTENTIAL WILL EXIST ACROSS THE SRN SECTIONS OF THE STATE THROUGH THIS EVENING...OR ALONG AND SOUTH OF THE FRONT WHERE TEMPS WILL BE IN THE 60S AND 70S...WITH DEWPTS ALSO IN THE 60S AND LOW 70S. SHR LEVELS WILL BE HIGH...RESULTING IN SOME POTENTIALLY ROTATING STORMS OR BOWING SEGMENTS IN THIS REGION OF THE CWA. EXPECT DAMAGING WINDS AND A SOME LARGE HAIL...BUT A FEW TORNADOES COULD ALSO BE SEEN WITH LOW LCLS AND SIGNIFICANT LOW LEVEL SRH. DRY CONDITIONS WILL BE SEEN ON TUE IN THE WAKE OF THIS STRONG STORM SYSTEM...AND SOME SLIGHT CHANCES FOR RAIN COULD BE SEEN ACROSS THE SERN COUNTIES TUE NIGHT INTO WED AS A NEW COLD FRONT SURGES SE THROUGH THE REGION. MUCH COLDER CONDITIONS WILL BE SEEN AT THE END OF THE SHORT TERM AND INTO THE LONG TERM PERIOD. && .LONG TERM...THURSDAY THROUGH SATURDAY A LARGE UPPER TROUGH WILL STRETCH FROM THE GREAT LAKES TO THE FOUR CORNERS AREA TO BEGIN THE PERIOD. THIS UPPER TROUGH WILL SLOWLY SINK THROUGH THE PLAINS THURSDAY AND FRIDAY. UPPER HIGH PRESSURE WILL BUILD OVER THE WEST COAST FRIDAY. BY SATURDAY...NORTHWEST FLOW WILL BE OVER ARKANSAS WITH UPPER LOW PRESSURE SYSTEMS OVER THE NORTHEAST U.S. AND DESERT SOUTHWEST. SURFACE HIGH PRESSURE WILL BE OVER THE AREA THROUGH THE LONG TERM PERIOD. ESPECIALLY DRY AIR IS EXPECTED TO BE IN PLACE LATE FRIDAY THROUGH SATURDAY. BELOW NORMAL TEMPERATURSE CAN BE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 46 52 35 / 100 90 90 10 CAMDEN AR 75 49 50 34 / 100 100 30 10 HARRISON AR 44 40 45 28 / 100 100 90 10 HOT SPRINGS AR 67 48 49 32 / 100 100 30 10 LITTLE ROCK AR 68 51 54 34 / 100 100 60 10 MONTICELLO AR 76 54 55 36 / 70 100 50 10 MOUNT IDA AR 65 45 47 30 / 100 100 30 10 MOUNTAIN HOME AR 49 42 48 31 / 100 100 90 10 NEWPORT AR 63 48 55 36 / 100 90 90 10 PINE BLUFF AR 73 53 55 35 / 90 100 50 10 RUSSELLVILLE AR 60 48 50 32 / 100 100 50 10 SEARCY AR 65 51 56 34 / 100 100 90 10 STUTTGART AR 71 57 58 36 / 90 100 80 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH MONDAY MORNING FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-LINCOLN-LONOKE- MONROE-OUACHITA-PERRY-PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE- JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE-POLK-POPE-SCOTT- SEARCY-YELL. && SHORT TERM...62 / LONG TERM...51
Hazardous weather outlook, Dec 26, 11:00 AM CST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1100 AM CST SAT DEC 26 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 1100 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY...THIS AFTERNOON AND TONIGHT A WARM FRONT CONTINUES TO LIFT NORTHWARD THROUGH THE STATE AT THIS TIME...ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH THROUGH THE DAY AND SOME STORMS COULD PRODUCE LOCALLY HEAVY RAIN. ADDITIONAL PRECIPITATION CAN NOT BE RULED OUT ACROSS THE AREA TODAY AS AN EXTREMELY MOIST AIR MASS OVERSPREADS THE STATE. THIS FRONT IS EXPECTED TO STALL OVER NORTHWEST ARKANSAS THIS EVENING AND THEN BEGIN TO MOVE BACK TO THE SOUTH LATE TONIGHT AND SUNDAY. LOCALLY HEAVY RAIN IS EXPECTED OVER THE NORTHWEST THROUGH THE NIGHT TIME HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL BOUNDARY WILL ADVANCE ACROSS THE STATE THROUGH SUNDAY BEFORE EXITING TO THE EAST SUNDAY NIGHT INTO EARLY MONDAY. THE FRONT WILL PROVIDE A CONTINUED FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH PERIODS OF HEAVY RAINFALL EXPECTED. AN UPPER LEVEL IMPULSE IS FORECAST TO TRACK ACROSS THE AREA SUNDAY NIGHT AND MONDAY...BRINGING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. FORECAST RAINFALL AMOUNTS THROUGH THE WEEKEND AND INTO MONDAY ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES OVER SOUTHEAST ARKANSAS...WITH UP 5 TO 8 INCHES POSSIBLE ACROSS THE NORTHWEST HALF OF THE STATE. THE HEAVIEST AMOUNTS STILL LOOK TO BE OVER THE OUACHITA AND OZARK MOUNTAIN REGIONS WHERE IN EXCESS OF 10 INCHES OF RAINFALL IS POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF ARKANSAS THROUGH MONDAY MORNING. RIVER FLOODING WILL ALSO BE AN INCREASING CONCERN THROUGH THE WEEKEND AND INTO NEXT WEEK. SOME STRONG AND SEVERE STORMS ARE ALSO POSSIBLE ACROSS PARTS OF CENTRAL AND SOUTHERN ARKANSAS LATER SUNDAY AND SUNDAY NIGHT AS THE AFOREMENTIONED STORM SYSTEM MOVES THROUGH THE REGION AND INTERACTS WITH THE WARM AND UNSTABLE AIRMASS IN PLACE. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY CONCERNS AT THIS TIME. PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN THE COMING DAYS. THIS IS ESPECIALLY THE CASE THIS HOLIDAY WEEKEND WITH MANY PEOPLE TRAVELING ACROSS ARKANSAS WHO ARE NOT FAMILIAR WITH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR RAINFALL AMOUNTS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:49 AM CST | Tornado Warning | LZK | Polk, Scott | 26 min |
| Dec 27, 8:30 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Scott, Yell | 3 hr |
| Dec 27, 10:44 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott | 3 hr |
| Dec 27, 11:18 AM CST | Tornado Warning | LZK | Polk | 42 min |
| Dec 27, 1:08 PM CST | Flash Flood Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 15 hr |
| Dec 27, 1:49 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 41 min |
| Dec 27, 2:46 PM CST | Flash Flood Warning | LZK | Boone, Johnson, Logan, Newton, Pope | 3 hr |
| Dec 27, 3:17 PM CST | Special Weather Statement | LZK | Calhoun | 43 min |
| Dec 27, 3:23 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 52 min |
| Dec 27, 3:37 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 23 min |
| Dec 27, 3:43 PM CST | Tornado Warning | LZK | Calhoun, Ouachita | 47 min |
| Dec 27, 4:15 PM CST | Tornado Warning | LZK | Calhoun, Dallas | 45 min |
| Dec 27, 4:23 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 52 min |
| Dec 27, 4:26 PM CST | Tornado Warning | LZK | Bradley | 49 min |
| Dec 27, 4:47 PM CST | Tornado Warning | LZK | Cleveland, Dallas | 29 min |
| Dec 27, 5:12 PM CST | Tornado Warning | LZK | Bradley, Cleveland | 48 min |
| Dec 27, 5:42 PM CST | Flash Flood Warning | LZK | Clark, Conway, Faulkner, Garland, Hot Spring, Montgomery and 6 more | 6 hr |
| Dec 27, 5:44 PM CST | Flash Flood Warning | LZK | Calhoun, Cleveland, Dallas, Faulkner, Grant, Hot Spring and 6 more | 6 hr |
| Dec 27, 5:54 PM CST | Tornado Warning | LZK | Cleveland, Lincoln | 36 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.